# SDR DXTA2015012905972

- Difficulty date: January 28, 2015
- Submitted: February 3, 2015
- Operation: Air carrier
- Aircraft: N251QS
- Make and model: Amd FALCON2000
- Aircraft serial: 202
- Aircraft time: 9,783 hours, 6,081 cycles
- System (JASC): 2560 · Emergency Equipment
- Part: Cradle
- Part number: P2070011500
- Condition: Odor
- Location: Flashlight
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

INTERMITTENT DUSTY BURNING SMELL IN COCKPIT DURING FLIGHT.  NO SMELL NOTED WHEN APU IS RUNNING. MUCH STRONGER IN COCKPIT THAN CABIN. OCCURS DURING CLIMB AND CRUISE, NOT DURING DESCENT WITH POWER REDUCED. SMELL SEEMED TO DISSIPATE WITH BLEED2 SWITCH OFF, OR CREW SWITCH OFF, OR CREW COMPUTER SWITCHED TO MANUAL. DIFFICULT TO TROUBLESHOOT INTERMITTENT CONDITION. SUB: POWERED UP AIRCRAFT AND LIGHT BURNING SMELL NOTICED. VISUALLY LOOKED AROUND AND NOTICED BOTH FLASHLIGHTS SMELLING. OPEN BATTERY FOR FLASHLIGHT AND VERY STRONG SMELL. ADVISED MCC AND SITE REP. PREPARED AIRCRACFT TO TAXI TO RUN UP PAD. POWERED BOTH ENGINES AT DIFFERENT POWER SETTINGS TO GET MAX AIRFLOW INTO COCKPIT AND BLEED SWITCHES IN DIFFERENT POSITION AND NO SMELL NOTED. TAXIED BACK TO FBO. PLACED BOTH FLASHLIGHT ON ORDER. RECEIVED FLASHLIGHT AND NOTICED NO BATTERY CAME INSIDE. RESEARCHED AND CALLED DFJ AND GOT PN FOR BATTERY. INSTALLED 2 NEW FLASHLIGHT PN P2-07-0011-500, 2 NEW CHARGERS PN P2-07-005-120, AND 2 NEW BATTERY PN P4-01-1003-001. BATTERY NEEDED TO BE SOURCED FROM LOCAL AVIALL. POWERED UP AIRCRAFT AND OPS CHECKS GOOD. ALLOWED TO CHARGE FOR SEVERAL HOURS AND NO ISSUES NOTICED. PARTS CHANGED:  FLASHLIGHT, RECHARGEABLE (PN: P2-07-0011-500, NSN), POWER UNIT (PN: P4-01-1003-001, NSN), BRACKET (PN: P2-07-0005-120, NSN).
